Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 24, NWS Melbourne, FL

March 9, 20075 counties in Florida

NWS Melbourne, FL issued this red flag warning at Mar 9, 2007, 1:31 PM EST for 5 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2007, 1:31 PM EST (18:31 UTC)
Expired
Mar 9, 2007, 7:00 PM EST
In force
5 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 091831
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
131 PM EST FRI MAR 9 2007

FLZ041-044>046-053-144-100000-
/O.NEW.KMLB.FW.W.0024.070309T1831Z-070310T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
131 PM EST FRI MAR 9 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

JP

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 9, 2:20 AM EST, 11 hours 11 minutes earlier.

Area forecast discussion, Mar 9, 2:20 AM EST, 11 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
220 AM EST FRI MAR 9 2007

.DISCUSSION...

TODAY...WEAK VORT AND ASSOCIATED MID-LEVEL TROUGH WILL PASS NORTH OF
THE STATE THIS AFTERNOON. AT THE SURFACE...HIGH PRESSURE OFF THE NEW
ENGLAND COAST WILL PRODUCE AN ONSHORE FLOW ACROSS THE PENINSULA AND
TEMPERATURES JUST ABOVE CLIMO...WITH HIGHS APPROACHING 80 DEGREES
ACROSS THE INTERIOR. NAM-WRF SUGGESTS SOME PRECIP WILL FORM ACROSS
THE INTERIOR COUNTIES ALONG THE SEA BREEZE BOUNDARY...THOUGH THIS IS
LIKELY OVERDONE. GFS IS THE PREFERRED MODEL BY HPC AND IS MUCH DRIER
WITH POPS AT OR BELOW 10 PERCENT.

TONIGHT...ADDITIONAL PVA WILL SLIDE ACROSS THE STATE...MAINLY
ENHANCING SHOWER ACTIVITY OFFSHORE. LOW-LEVEL FLOW WILL REMAIN TOO
WEAK TO ADVECT THESE SHOWERS BACK TOWARDS THE COASTLINE. INCREASED
CLOUD COVER COMBINED WITH THE ONSHORE FLOW WILL RESULT IN MINS A FEW
DEGREES ABOVE AVERAGE...RANGING FROM THE UPPER 50S NEAR ORLANDO THE
MID 60S ALONG THE TREASURE COAST.

SAT-MON...NEARLY ZONAL FLOW OVER MUCH OF THE US EXCEPT FOR A SHORT
WAVE AND A BIT OF A SURFACE TROUGH ACROSS MAINLY THE UPPER
MISSISSIPPI VALLEY. ON SHORE FLOW WILL CONTINUE IN THE COASTAL
WATERS BUT THE SURFACE GRADIENT WILL WEAKEN BY SUNDAY. CURIOUSLY
ENOUGH...SWELL CONDITIONS WILL INCREASE TO OVER 7 FEET...SEE MARINE
DISCUSSION BELOW.

TUE-THU...LOOKING WEST...AN UPPER LEVEL LOW AND ASSOCIATES SURFACE
CLOSED LOW WILL FORM OVER TEXAS AND THE NORTHWEST GULF. BEING CUT
OFF FROM THE ZONAL FLOW ALOFT...THE UPPER LOW WILL MOVE RATHER
SLOWLY EAST...JUST SOUTH OF THE LA COAST BY WED MORNING. THE SURFACE
FEATURE WILL WEAKEN CONSIDERABLE BY TIME IT DRIFTS INTO THE FLORIDA
COAST BY THE END OF NEXT WEEK. THIS WILL BRING A CHANCE OF RAIN OVER
THE AREA BEGINNING WEDNESDAY EVENING...THROUGH FRIDAY.

&&

.AVIATION...GENERALLY VFR...STRATOCU TODAY AND ALTOCU TONIGHT. NO
LOW CIGS OR SIGNIFICANT OBSTRUCTIONS TO VISIBILITY ARE EXPECTED.

&&

.MARINE...ONSHORE FLOW MAY APPROACH 15 KT TONIGHT AS THE PRESSURE
GRADIENT TIGHTENS BETWEEN THE WESTERN ATLANTIC RIDGE AND AN INVERTED
TROUGH EAST OF THE BAHAMAS. INCREASING SWELLS WILL REQUIRE AN SCEC
HEADLINE FOR AT LEAST A PORTION OF THE AREA THROUGH OVERNIGHT.

EAST WEST RIDGE EXTENDING EAST FROM THE CAROLINAS WILL KEEP A STEADY
ONSHORE FLOW OVER THE COAST THROUGH THE WEEKEND. BUT A DEVELOPING
SURFACE LOW WEST OF BERMUDA WILL CINCH UP THE GRADIENT AND SEND A
TRAIN OF IMPRESSIVE SWELL FROM 5 TO 8 INTO THE COASTAL
WATERS...BEGINNING LATE FRIDAY AND PERSISTING THROUGH THE WEEKEND.
RIP CURRENT THREAT WILL ALSO LIKELY BECOME HIGH FOR THE WEEKEND. THE
SWELL COMPONENT WILL SLOWLY BEGIN TO SUBSIDE MON- TUE...BUT MAY
REMAIN AT SCEC LEVEL...3 TO 5 FEET...ESPECIALLY ACROSS OFFSHORE
WATERS.

&&

.FIRE WX...WITH AN ONSHORE FLOW OVER THE NEXT FEW DAYS...RHS WILL
REMAIN ABOVE CRITICAL THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  59  74  53 /  10  10  40  10
MCO  81  57  79  55 /  10  10  30  10
MLB  77  63  77  60 /  10  10  20  10
VRB  78  63  79  58 /  10  10  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...HIRSCH
LONG TERM....DECKER
Hazardous weather outlook, Mar 9, 5:01 AM EST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
501 AM EST FRI MAR 9 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
101015-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
501 AM EST FRI MAR 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
A 3 FOOT EAST SWELL WILL PRODUCE A MODERATE THREAT OF RIP
CURRENTS AT AREA BEACHES TODAY. IF CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL THE CURRENT WEAKENS THEN SWIM TO
SHORE. CHECK WITH THE BEACH PATROL BEFORE ENTERING THE WATER AND
ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD.

...WIND AND SEA IMPACT...
BOATING CONDITIONS WILL DETERIORATE OVERNIGHT AS COMBINED SEAS
BUILD TO 4 TO 7 FEET. A SMALL CRAFT ADVISORY IS IN EFFECT FOR
TONIGHT FOR THE AREAS NORTH OF COCOA BEACH BEYOND 20 NAUTICAL
MILES OFFSHORE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
BOATING CONDITIONS WILL REMAIN HAZARDOUS THROUGH THE WEEKEND AS
SEAS REMAIN ELEVATED. LARGE SWELLS WILL ALSO PRODUCE AN INCREASED
THREAT FOR DANGEROUS RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.